MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-613-E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via patient letter: ".I underwent total knee replacement (tkr) of my left knee on (b)(6) 2021.The device used for my tkr was the stryker triathlon cementless cruciate-retaining total knee prosthesis.I have been diagnosed with flexion instability of greater than 10mm of anterior/ posterior excursion as 90 degrees flexion.Both doctors stated that physical therapy would not alleviate my flexion instability, chronic inflammation, and pain.Both doctors stated that revision tkr surgery would be necessary.Is stryker working on any sort of solution to flexion instability associated with tkr with the stryker triathlon prosthesis short of revision tkr? how common is flexion instability following tkr with the stryker tkr with the stryker triathlon prosthesis? what could have caused the flexion instability? what actions (doctor training, better guidance, etc) is stryker taking to avoid flexion instability in future tkr surgeries? the thought of having to endure revision tkr is not very appealing.If there is some sort of other solution to flexion instability associated with the stryker triathlon prosthesis, please contact me.".
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: patient dissatisfaction with uncemented cr triathlon knee due to symptomatic and clinically diagnosed flexion instability.Root cause and confirmation: a root cause cannot be ascertained from the information provided but there is no reason to attribute the complaint to the implants.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: patient dissatisfaction with uncemented cr triathlon knee due to symptomatic and clinically diagnosed flexion instability.Root cause and confirmation: a root cause cannot be ascertained from the information provided but there is no reason to attribute the complaint to the implants.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: cat# 5517f701; triathlon p/a cr beaded #7l; lot# jly9h; cat# 5536b600; tritanium bplate triathlon s6; lot# ctd56997; cat# 5552-l-401; tritanium patella-asymmetric; lot# nhyd1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
X3 TRIATHLON CS INS SIZE6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15767422
Report Number0002249697-2022-01600
Device Sequence Number14685518
Product Code MBH
UDI-Device Identifier07613327337761
UDI-Public07613327337761
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number5531-G-613-E
Device Catalogue Number5531-G-613-E
Device Lot Number4M2HPJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale
Patient Weight108 KG